MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) STONETOME¿; DISLODGER, STONE, BILIARY

BOSTON SCIENTIFIC - COSTA RICA (COYOL) STONETOME¿; DISLODGER, STONE, BILIARY
Model Number M00535190
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a stonetome¿ was about to be used in a procedure on (b)(6) 2018.According to the complainant, during unpacking outside the patient, it was noticed that the edge of cutting wire broke off.Reportedly, the device was handled lightly when it was unpacked.The procedure was completed with a second stonetome¿.There were no patient complications reported for this event.
 
Event or Problem Description
It was reported to boston scientific corporation that a stonetome was about to be used in a procedure on (b)(6) 2018.According to the complainant, during unpacking outside the patient, it was noticed that the edge of cutting wire broke off.Reportedly, the device was handled lightly when it was unpacked.The procedure was completed with a second stonetome.There were no patient complications reported for this event.
 
Additional Manufacturer Narrative
Visual examination of the returned device found that the cutting wire was broken and blackened (has evidence of evidence of electricity or current was applied).No other issue was noted.The complaint was consistent with the reported event of broken cutting wire.It is most likely that a peak of voltage could have caused the failures noted.Additionally, during manufacturing process the units are inspected in order to avoid or detect defects, however, there is no control in how devices are manipulated in the field.Based on all the available information and the condition of the returned device, the most probable cause of this complaint will be documented as ¿operational context¿.A dhr (device history record) review was performed and no deviation was found.

Brand Name
STONETOME¿
Common Device Name
DISLODGER, STONE, BILIARY
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key7736713
Report Number3005099803-2018-02446
Device Sequence Number805444
Product Code LQR
UDI-Device Identifier08714729146612
UDI-Public08714729146612
Combination Product (Y/N)N
PMA/510(K) Number
K946358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2019
Device Model NumberM00535190
Device Catalogue Number3519
Device Lot Number0021460061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2018
Initial Date Received by Manufacturer 07/10/2018
Supplement Date Received by Manufacturer08/17/2018
Initial Report FDA Received Date07/31/2018
Supplement Report FDA Received Date09/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1